Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 11, 2005, 5:30 PM CDT for Frontier County, Nebraska. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- May 11, 2005, 7:00 PM CDT
- In force
- 90 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 112231 FFWLBF NEC063-120000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA THIS INCLUDES THE CITY OF CURTIS * UNTIL 700 PM CDT * AT 527 PM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM A SERIES OF STORMS MOVING ACROSS THE NORTHERN PORTIONS OF FRONTIER COUNTY. REPORTS OF WATER RUNNING OVER COUNTY ROADS HAVE BEEN RECIEVED. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUSTIS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4051 10072 4051 9998 4068 10000 4068 10074 $$ 13
1 follow-up statement
000 WGUS73 KLBF 120003 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT WED MAY 11 2005 NEC063-120013- FRONTIER NE- 703 PM CDT WED MAY 11 2005 ...THE FLASH FLOOD WARNING FOR NORTHERN FRONTIER COUNTY EXPIRED AT 700 PM CDT... THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO BE POSSIBLE THROUGH THE EVENING...WITH ADDITIONAL FLOODING POSSIBLE IF STORMS MOVE ACROSS NORTHERN PORTIONS OF FRONTIER COUNTY. LAT...LON 4051 10072 4051 9998 4068 10000 4068 10074 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 11, 1:22 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 11, 1:22 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 122 PM CDT WED MAY 11 2005 .DISCUSSION... 3 MAJOR ISSUES IN THE FCST TONIGHT. IN THE NORTHWEST...MET/MAV GUIDANCE...SFC OBS AND NAM MODEL SNDGS SUGGEST A CHANGEOVER TO SNOW. MODEL QPF OVER 1 INCH THROUGH 12Z THURSDAY SUGGEST THE POTENTIAL FOR MEASURABLE SNOW. TEMPS ARE IN THE UPPER 30S THIS AFTN SO WENT WITH WET SNOW ACCUMULATIONS OF UP TO 4 INCHES. THIS A MIDDLE ROAD BETWEEN LITTLE OR NO ACCUMULATION AND HEAVY WET SNOW. IN THE SOUTHEAST AND NORTHEAST...HEAVY RAINFALL POTENTIAL...2 INCHES PLUS IN 6 HOURS IS FCST BY BOTH THE AVN AND THE NAM. FF GUIDANCE IS NEAR 3 INCHES IN 3 HOURS ALL AREAS EXCEPT THE 5 COUNTY AREA ADJOINING WFO FSD FCST AREA. THE ETA MODEL SNDGS FCST A DEEP PBL ZONE OF EASTERLY MOISTURE ADVECTION WHICH IS YET TO DEVELOP. ALSO...LOCATION OF MCS DEVELOPMENT OVER NW KS WILL DICTATE AREA OF HEAVY RAINFALL. SUSPECT MODEL GENERATED HEAVY RAINFALL IS PART REAL PART CONVECTIVE FEEDBACK. CUT THE MODEL GENERATED QPF IN HALF TO COMPENSATE FOR SUSPECTED FEEDBACK. THIS WOULD THEN GENERATE LOCALLY HEAVY RAINFALL BUT NOT WIDESPREAD FLOODING. THIS ISSUE IS ONGOING AND A FFA MAY BE NECESSARY THIS EVENING FOR EASTERN SECTIONS OF SOUTHWEST AND NCNTL NEB. IN THE SOUTHEAST PORTION OF FCST AREA...SEVERE WEATHER POTENTIAL...VERY RIPE AND UNSTABLE ATM...STRONG SHEAR COULD EASILY PRODUCE LARGE HAIL AS THE MCS...WHERE EVER IT DEVELOPS ACROSS NORTHWEST KS...TRACKS NORTHEAST ACROSS THE FCST AREA. FCST IS FOR THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAINFALL. THURSDAY...DRY SLOT MOVES NORTH THROUGH THE FCST AREA IN THE WAKE OF THE MCS THE WEDS NIGHT. PARTIAL CLEARING IS EXPECTED WITH TEMPS RISING INTO THE 50S AND 60S...40S FAR NORTH AND WEST. THURSDAY NIGHT...BACK LASH DEVELOPS WITH WRAP AROUND SHRA/SHSN NORTHWEST. FRIDAY...CLEARING SKIES WITH HIGH PRESSURE BUILDING IN SETTING THE STAGE FOR MORE FREEZING TEMPS SATURDAY AM. SATURDAY THROUGH WEDNESDAY...FCST IS DRY ATTM WITH MODERATING TEMPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, May 11, 4:29 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 429 PM CDT WED MAY 11 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 430 PM CDT WED MAY 11 2005 ...SEVERE THUNDERSTORM WATCH CENTRAL AND SOUTHERN OUTLOOK AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AND RAPIDLY SPREAD NORTH THIS AFTERNOON AND EVENING. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE SOUTH OF HIGHWAY 23. IN NORTHWESTERN PORTIONS OF THE OUTLOOK AREA...RAIN WILL CHANGE TO SNOW OVERNIGHT WITH ACCUMULATIONS OF UP TO 4 INCHES EXPECTED...MOSTLY ON GRASSY SURFACES. HEAVY RAINFALL WILL ALSO PRESENT A HAZARD OVERNIGHT...ESPECIALLY EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY PRECIPITATION WILL TAPER OFF BY MORNING...WITH TEMPERATURES FALLING BELOW FREEZING IN WESTERN PORTIONS OF THE OUTLOOK AREA BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... JMC
In the hours before
Local storm report, May 11, 4:47 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 17 WNW TRYON 41.65N 101.25W
05/11/2005 1.75 INCH MCPHERSON NE PUBLIC
&&
RBURNSLocal storm report, May 11, 4:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SW TRYON 41.56N 100.94W
05/11/2005 0.88 INCH MCPHERSON NE PUBLIC
&&
MBYRDLocal storm report, May 11, 5:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 1 W CURTIS 40.63N 100.53W
05/11/2005 FRONTIER NE LAW ENFORCEMENT
TORNADO ON GROUND SPOTED BY LAW ENFORCEMENT JUST WEST OF
CURTIS MOVING NORTHEAST MAGNITUDE UNKNOWN.
&&
RBURNSLocal storm report, May 11, 5:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 10 ESE WELLFLEET 40.70N 100.55W
05/11/2005 1.75 INCH FRONTIER NE PUBLIC
&&
RBURNSLocal storm report, May 11, 5:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 10 SW TAYLOR 41.67N 99.52W
05/11/2005 0.88 INCH CUSTER NE PUBLIC
&&
MBYRDLocal storm report, May 11, 5:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 4 SSE ROSCOE 41.08N 101.57W
05/11/2005 0.75 INCH KEITH NE PUBLIC
&&
RBURNSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:34 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 44 min |
| May 11, 3:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| May 11, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 44 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 61 min |
| May 11, 4:09 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
| May 11, 4:28 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 41 min |
| May 11, 4:36 PM CDT | Tornado Warning | LBF | Frontier | 39 min |
| May 11, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
| May 11, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| May 11, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| May 11, 5:07 PM CDT | Tornado Warning | LBF | Lincoln | 39 min |
| May 11, 5:12 PM CDT | Tornado Warning | LBF | Frontier | 48 min |
| May 11, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 42 min |
| May 11, 5:26 PM CDT | Tornado Warning | LBF | Chase | 49 min |
| May 11, 5:44 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 11, 5:51 PM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 11, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 11, 6:38 PM CDT | Tornado Warning | LBF | Chase | 53 min |
| May 11, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 65 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.